My son is 4 (getting close to 5 now) and has ADHD. In July, we tried a Daytrana 10mg patch for 10 days. He did great for the first 7 days... although he wasn't sleeping well and would only eat a few bites for lunch. The problem is that he started to have a terrible crash about an hour after taking the patch off. The last 3 days of the 10 days I had to pick him up from daycare in the afternoons because he was hitting the teachers, refusing to do anything (i.e. the class is going outside and he refuses to go, things like that), etc. He also had emotional lability with it. Needless to say, it was my first experience with ADHD medication and it scared me. I didn't go back until a few weeks ago when he was suspended from his pre-K class for hitting/kicking/scratching his friends and the teacher. I started with 2.5mg of Focalin and didn't see any difference at all, so I went up to 5mg. We tried this for about 2 weeks. He would get overly emotional about once every other day. He was eating and sleeping well too, and there wasn't a noticable crash. The only problem... it worked as in he was controlling his impulses, but I just couldn't tell a huge difference like I could with the Daytrana other than he wasn't hitting, etc. So yesterday I gave him 7.5mg. My pediatrician had said that we can titrate up by 2.5 until we find the right dose. I could literally see it kick in on the way to school. He started staring off into space, so I turned off the music and said, "How are you?" and he just started sobbing. He pretty much cried ALL morning until lunch time. I ended up having to pick him up from school that day and take him home. Today I went back down to 5mg and I haven't had a call from the school yet. So, my questions: Should I try a different medication or just stick with the 5mg since he's not hitting/kicking/scratching right now? When considering the emotional lability about once every other day, should I try a different medication? I guess my fear is that if I try something else he'll stop eating/sleeping like before or he'll have a crash like the Daytrana. Thanks for your help!